Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On medicines for Crohn s disease, severe side effects like blurry vision, rapid heart beats. Serious?

Hi my names Alex and I'm 16 years old, I was diagnosed with Crohn's disease 2 weeks ago and they have me on all sorts of Meds and they have me on a steroid pantasa. I no there's lots of side affects to the medication, but I've noticed that my eye sight gets blurry sometimes and when i work out at the gym it feels like my hart beats faster, and I can feel my pulse threw out my body. I'm just wondering if this is a serious side affect? and to get your opinion on it.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
Hello, thanks for contacting HCM.
You are a young 16 year old and it must be hard on you
to learn about the disease. Initially when the diagnosis of
Crohn's is made either by x-rays or endoscopy , the doctors
will tell you how much of the intestines and what parts of the
intestines are involved. If you were quite sick with lot of diarrhea,
fever, weight loss or inability to gain weight , they want to get the
disease under control quickly. You might be placed on cortisone
preparations or steroids or put you on Mesalamine which is Pentasa.
In the short term steroids are O.K. But they could make you anxious,
irritable, hyper and also hungry . Pentasa could affect appetite.
Blurred vision is not a common side effect. Rapid heart could be along
with your activities. The doctors will taper you off steroids when your
symptoms are controlled and keep you on Mesalamine as maintenance.
There is no cure for Crohn's as of now but they are working on it.
You should learn as much as you can about this by contacting CCFA.Org.
Wish you well.
Answered: Fri, 5 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor